Top
10
Doctor insights on: Patients Experiencing Withdrawal During Dialysis

Share
1

1
My friend is an dialysis patient and vomited during dialysis! this is the second time. Will it cause any problems?

My friend is an dialysis patient and vomited during dialysis! this is the second time. Will it cause any problems?

Discuss with nephrol: We can not answer your question as we do not have enough information about your friend.I will suggest your friend discuss with his/her doctor as to what is causing the vomiting and if it needs any therapy. ...Read more

Dr. Quresh Khairullah
507 doctors shared insights

Dialysis (Definition)

Simple answer is that it is a medical technology used primarily to provide an artificial replacement for lost kidney function in people with renal failure. Hemodialysis remove wastes and excess water from the blood by circulating blood outside the body through an external filter, called a dialyzer. Blood and dialysate flow through in opposite directions and the ...Read more


3

3
Tell me why patients with kidney failure eat and drink what they like only during the first few hours of dialysis?

Tell me why patients with kidney failure eat and drink what they like only during the first few hours of dialysis?

Nurses being nice: The total fluid removal target is programmed at the beginning of the dialysis run. Fluids consumed on dialysis are added to the total weight target. The removal target is doable from the onset of dialysis. If you drink 32 oz in the last hour, it is difficult to get this (and the preprogrammed amount) all off in the last hour. ...Read more

4

4
What causes severe leg cramps in a dialysis patient. Especially at night or during dialysis. ?

What causes severe leg cramps in a dialysis patient.  Especially at night or during dialysis.  ?

Fluid shifts: Most attribute leg muscle cramps during or after dialysis to the shifting of fluid out of the muscle cells as excess fluid is removed during dialysis and the body re-equillabrates. ...Read more

See 1 more doctor answer
5

5
During dialysis why does the subclavian catheter have darker blood than in patients with a fistula?

During dialysis  why does the subclavian catheter have darker blood than in patients with a fistula?

Venous blood: A subclavian catheter has only venous, deoxygenated blood returning from the body. A fistula contains oxygenated arterial blood coming from the heart. This is the reason for the bright red blood seen in fistulas. ...Read more

See 1 more doctor answer
6

6
Will glucose or dextrose 50% help treat leg cramps for patients during dialysis? Why or why not?

Will glucose or dextrose 50% help treat leg cramps for patients during dialysis? Why or why not?

Depends: If it is a glucose issue - yes. If it is an electrolyte issue or a vascular issue - probably not. Make sure to tell your doctor you are having these cramps. ...Read more

See 2 more doctor answers
7

7
What cold remedied are safe for a dialysis patient?

Avoid decongestants.: Best to check with your nephrologist for specific advice that is tailored to you. Many cold medicines with decongestants can raise blood pressure and most dialysis patients already have high blood pressure. Coricidin HBP contains medicines that will not affect your blood pressure so this may me a safe option. ...Read more

8

8
What is the appropriate diet for a dialysis patient?

What is the appropriate diet for a dialysis patient?

Dialysis diet: Patients on dialysis need to have diet that are special to them. If they are not diabetic, the usual diet is a two gram sodium, 2 gram potassium and 80 gram protein diet. If they are diabetic, they may be on a 1800-2200 calorie ADA diet, as another restriction. Speak to the dietitian at the patient's dialysis center for more specific information. Good luck. ...Read more

9

9
If dialysis patients take in too much phosphorus, what will happen?

Itching: High phosphorus levels in a dialysis patient can lead to many issues. Usually most patients itch uncontrollably. However over time elevated phosphorus levels can alter bone structure, lead to calcium deposits on heart vessels and cause nerve damage throughout the body. ...Read more

See 1 more doctor answer
10

10
Why some dialysis patient got dark skin?

Why some dialysis patient got dark skin?

Increased pigment: Kidney failure often causes increased pigmentation similar to tanning. The mechanism may be related to molecules and toxins that build up and are incompletely removed by dialysis. The pigmentation usually causes no problems. There can also be small deposits of calcium in skin, itching, sores from scratching and other skin problems in dialysis patients that can cause more severe symptoms. ...Read more

See 1 more doctor answer